MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number 203621A0
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Angioedema (4536)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
This case occurred outside of the usa, in poland.  the polish subsidiary notified teoxane of an adverse event on (b)(6) 2024.The patient was injected on (b)(6) 2021 with teosyal rha 3 in the lips (0,3 ml in the upper lip and 0.3 ml in the lower lip) and 0,4 ml in the nasolabial folds.The patient had an history of injections in the lips and nasolabial folds with teosyal rha 3 on (b)(6) 2019.In addition, it was mentioned that the patient regularly used various aesthetic medicine treatments for the entire face.The patient travels a lot and recently spent few months in asia.Three years after the last session of rha 3, on (b)(6) 2024, the patient experienced swelling in both lips which appeared and disappeared several times.The swelling was diagnosed as recurrent quincke's edema.As treatment, on (b)(6) 2024 the patient took two tablets of the antihistamine drug (loratadin, 10 mg) followed by another tablet 3-4 hours later.The next day, on (b)(6) 2024, the patient woke up with swelling on the upper lip.Therefore, the family doctor prescribed corticoids (prednisolone 20 mg, 2.5 tablets at one time, and then 1 tablet a day) for 4 days.On (b)(6) 2024, the swelling reappeared and the patient received a referral to an allergist, who performed an allergy test (prick test).The test was negative.On (b)(6) 2024, the patient performed a blood test to help with the diagnosis, but no conclusion was received.The local medical expert was contacted to provide support in the case.According to her, such cases were reported in the literature following ha fillers injections.She advised dissolving the filler with hyaluronidase to eliminate the allergen.Moreover, no ultrasound or other test was performed to confirm the presence of filler.Based on the initial information received and timelines, the case was first assessed as not related and therefore not reportable.Nevertheless, according to the local medical expert assessment, the case was upgraded to reportable on (b)(6) 2024.However, we asked further clarification of this assessment considering the timelines (symptoms onset 3 years after the injection) and the fact that the patient travelled a lot and used many other cosmetic procedures for her face in the meantime which may rather be responsible for the reaction.As additional treatment, on (b)(6) 2024, injector prescribed to the patient antiallergic drug, bilastine (clatra, one tablet per day).The injector planned to use hyaluronidase mid of may.Situation of the patient and symptoms evolution are monitored.No additional information is available at the time of this report.
 
Additional Manufacturer Narrative
Delayed allergic reactions that may manifest as quincke's oedema weeks to years after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They are immune-mediated reactions that can be triggered by patient predisposition, trauma, vaccines, or infections.In this case, the patient had covid vaccine.Moreover, the patient travelled a lot and used many other cosmetic procedures for her face in the meantime which may be responsible for the reaction.Adequate treatment usually leads to a good resolution of the symptoms, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
This case occurred outside of the usa, in poland.  the polish subsidiary notified teoxane of an adverse event on 03-apr-2024.The patient was injected on (b)(6) 2021 with teosyal rha 3 in the lips (0,3 ml in the upper lip and 0.3 ml in the lower lip) and 0,4 ml in the nasolabial folds.The patient had an history of injections in the lips and nasolabial folds with teosyal rha 3 on (b)(6) 2019.In addition, it was mentioned that the patient regularly used various aesthetic medicine treatments for the entire face.The patient travels a lot and recently spent few months in asia.The patient was healthy and doesn't have any allergies, including insect venom.She never had tissue stimulators or collagen.The patient had covid vaccin on unknown date.Three years after the last session of rha 3, on (b)(6) 2024, the patient experienced swelling in both lips which appeared and disappeared several times.The swelling was diagnosed as recurrent quincke's edema.As treatment, on (b)(6) 2024 the patient took two tablets of the antihistamine drug (loratadin, 10 mg) followed by another tablet 3-4 hours later.The next day, on (b)(6) 2024, the patient woke up with swelling on the upper lip.Therefore, the family doctor prescribed corticoids (prednisolone 20 mg, 2.5 tablets at one time, and then 1 tablet a day) for 4 days.On (b)(6) 2024, the swelling reappeared and the patient was referred to an allergist, who performed an allergy test (prick test).The test was negative.On (b)(6) 2024, the patient performed a blood test to help with the diagnosis, but no conclusion was received.The local medical expert was contacted to provide support in the case.According to her, such cases were reported in the literature following ha fillers injections.She advised dissolving the filler with hyaluronidase to eliminate the allergen.Moreover, no ultrasound or other test was performed to confirm the presence of filler.Based on the initial information received and timelines, the case was first assessed as not related and therefore not reportable.Nevertheless, according to the local medical expert assessment, the case was upgraded to reportable on 09-apr-2024.As additional treatment, on (b)(6) 2024, injector prescribed to the patient antiallergic drug, bilastine (clatra, one tablet per day).The injector planned to use hyaluronidase mid of may, but the patient was living in germany.According to the information provided by the polish subsidiary, the patient didn't receive hyaluronidase as planned.Due to the patient's residence in another country, despite several reminders we were not able to obtain more information, thus the case was closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
SZ  
MDR Report Key19267176
Report Number3005975625-2024-00228
Device Sequence Number20690516
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public7640173230045
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Lot Number203621A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale